Alert archive / Texas / Flash Flood Warnings in 2025

Flash Flood Warning 75, NWS Austin/San Antonio, TX

July 7, 2025Burnet County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at Jul 7, 2025, 8:23 AM CDT for Burnet County, Texas. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 7, 2025, 8:23 AM CDT (13:23 UTC)
Expired
Jul 7, 2025, 1:30 PM CDT
In force
5 hr
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

County Burnet County, TX

The radar

The Ft Hood radar (KGRK), 98 km from the middle of the area, began a volume at 13:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 1.4 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2025-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 676 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2025-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
676 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
903 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
-18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

539 
WGUS54 KEWX 071323
FFWEWX
TXC053-071630-
/O.NEW.KEWX.FF.W.0075.250707T1323Z-250707T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Austin/San Antonio TX
823 AM CDT Mon Jul 7 2025

The National Weather Service in Austin/San Antonio has issued a

* Flash Flood Warning for...
  Northwestern Burnet County in south central Texas...

* Until 1130 AM CDT.

* At 823 AM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 3 inches of rain 
  have fallen. Additional rainfall amounts of 1 to 3 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  Buchanan Lake Village, Lake Victor, Sunnylane and Tow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

In hilly terrain there are hundreds of low water crossings which are 
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 3078 9842 3079 9843 3079 9841 3082 9840
      3082 9839 3083 9838 3084 9840 3084 9842
      3086 9842 3088 9846 3092 9845 3093 9842
      3094 9841 3095 9842 3095 9844 3103 9835
      3103 9795 3076 9843

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

27
2 follow-up statements
264 
WGUS54 KEWX 071601
FFWEWX
TXC053-071830-
/O.EXT.KEWX.FF.W.0075.000000T0000Z-250707T1830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Austin/San Antonio TX
1101 AM CDT Mon Jul 7 2025

The National Weather Service in Austin/San Antonio has extended the

* Flash Flood Warning for...
  Northwestern Burnet County in south central Texas...

* Until 130 PM CDT.

* At 1101 AM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 4 inches of rain 
  have fallen. Additional rainfall amounts up to 2 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  Buchanan Lake Village, Lake Victor, Sunnylane and Tow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

In hilly terrain there are hundreds of low water crossings which are 
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 3078 9842 3079 9843 3079 9841 3082 9840
      3082 9839 3083 9838 3084 9840 3084 9842
      3086 9842 3088 9846 3092 9845 3093 9842
      3094 9841 3095 9842 3095 9844 3103 9835
      3103 9795 3076 9843

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

27
199 
WGUS74 KEWX 071826
FFSEWX

Flash Flood Statement
National Weather Service Austin/San Antonio TX
126 PM CDT Mon Jul 7 2025

TXC053-071836-
/O.EXP.KEWX.FF.W.0075.000000T0000Z-250707T1830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Burnet TX-
126 PM CDT Mon Jul 7 2025

...FLASH FLOOD WARNING WILL EXPIRE AT 130 PM CDT THIS AFTERNOON FOR 
NORTHWESTERN BURNET COUNTY...

The heavy rain has ended. Please continue to heed remaining road 
closures.

A Flood Watch remains in effect until 700 PM CDT for a portion of 
south central Texas.

&&

LAT...LON 3078 9842 3079 9843 3079 9841 3082 9840
      3082 9839 3083 9838 3084 9840 3084 9842
      3086 9842 3088 9846 3092 9845 3093 9842
      3094 9841 3095 9842 3095 9844 3103 9835
      3103 9795 3076 9843

$$

27

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 6:02 AM CDT, 2 hours 21 minutes earlier.

Area forecast discussion, Jul 7, 6:02 AM CDT, 2 hours 21 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
602 AM CDT Mon Jul 7 2025

...New AVIATION...

.SHORT TERM...
(Today through Tuesday)
Issued at 1255 AM CDT Mon Jul 7 2025

A mid level MCV and moist tropical airmass with PWs of 1.7 to 2.4
inches remain in place over our area and will linger today. Forcing
by this feature has already generated a few showers over Williamson
County. An overwhelming suite of models/ensembles forecast showers
and thunderstorms to increase in coverage overnight into Monday
morning. The favored areas continue to be the I-35 corridor into the
Hill Country with a slight spread toward the Edwards Plateau later
in the morning. Forecast storm motion vectors have sped up a little
compared to recent days. This may somewhat lessen rainfall amounts.
However, locally heavy rains of 2 to 4 inches are expected with up
to 10 inches still possible. These rainfall amounts may cause flash
and possibly renewed river flooding in the watch area. It must be
noted that models vary considerably on where the heaviest rains will
occur within the watch area. The showers and thunderstorms will
dissipate with loss of heating Monday evening.

An upper level trough that has been over the central Gulf of America
will move toward the Texas coast on Tuesday. This will likely take
the MCV away from our area. As a result, it should not impact our
area after today. This scenario is seen in most all of the
models/ensembles. As the trough approaches, chances of showers and
thunderstorms develop from the Coastal Plains to the I-35 corridor
Tuesday afternoon. Moisture levels/PWs decrease some, however still
cannot rule out a few heavy downpours.

The clouds and rain areas keep daytime temperatures slightly below
July averages.

&&

.LONG TERM...
(Tuesday night through Sunday)
Issued at 1255 AM CDT Mon Jul 7 2025

The mid level trough moves farther inland and develops into a shear
axis between Subtropical Ridges centered over the southwestern
states/northwestern Mexico and the eastern Gulf of America into the
Atlantic. Moisture levels near seasonal levels maintain chances of
showers and thunderstorms across eastern areas Wednesday afternoon.
Although rain is not in the forecast due to a drier airmass, cannot
rule out isolated showers and perhaps a thunderstorm or two each
afternoon with heating on Thursday and Friday. Chances of showers
and thunderstorms return next weekend as moisture levels increase
due to the shear axis pushing to our west. Near July average
temperatures are expected.

&&

.AVIATION...
(12Z TAFS)
Issued at 602 AM CDT Mon Jul 7 2025

MVFR ceilings prevail early this morning with pockets of IFR near San
Antonio and over portions of the Hill Country. Ceilings are forecast
to become VFR 15Z-18Z. Otherwise, scattered SHRA activity this
morning across the northern Hill Country and I-35 corridor.
Increasing in coverage after 16Z through the afternoon, with TSRA
embedded. Activity should once again diminish after sunset.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              92  74  94  74 /  30  10  20  10
Austin Bergstrom Intl Airport  92  74  92  74 /  30  10  20  10
New Braunfels Muni Airport     92  73  92  72 /  30  10  20  10
Burnet Muni Airport            88  72  90  72 /  50  10  20  10
Del Rio Intl Airport           94  76  95  76 /  20  10   0   0
Georgetown Muni Airport        90  74  91  73 /  40  10  20  10
Hondo Muni Airport             91  73  90  72 /  30  10  10   0
San Marcos Muni Airport        92  74  93  72 /  30  10  20  10
La Grange - Fayette Regional   92  75  92  74 /  40  10  40  10
San Antonio Intl Airport       92  75  91  75 /  30  10  20  10
Stinson Muni Airport           94  75  93  74 /  20  10  20   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
Flood Watch through this evening for Bandera-Bastrop-Bexar-Blanco-
Burnet-Caldwell-Comal-Edwards-Gillespie-Guadalupe-Hays-Kendall-Kerr-
Lee-Llano-Medina-Real-Travis-Uvalde-Williamson.

&&

Short-Term...04
Long-Term...04
Aviation...76

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 7:12 PM CDTAreal Flood AdvisoryEWXComal, Guadalupe, Hays3 hr
Jul 6, 7:30 PM CDTRiver Flood WarningEWXWilliamson8 hr
Jul 6, 7:37 PM CDTFlash Flood Warning Considerable damage threatEWXBexar, Comal, Guadalupe4 hr
Jul 6, 7:54 PM CDTAreal Flood AdvisoryEWXAtascosa, Frio4 hr
Jul 6, 8:15 PM CDTFlash Flood Warning Considerable damage threatEWXMaverick3 hr
Jul 6, 11:46 PM CDTFlood WatchEWXBandera, Bastrop, Bexar, Blanco, Burnet, Caldwell and 14 more19 hr
Jul 7, 6:52 AM CDTAreal Flood AdvisoryEWXBurnet, Llano3 hr
Jul 7, 7:35 AM CDTRiver Flood WarningEWXLlano13 hr
Jul 7, 7:39 AM CDTFlash Flood Warning Considerable damage threatEWXLlano5 hr
Jul 7, 8:09 AM CDTAreal Flood AdvisoryEWXBurnet3 hr

Nearby

Flash Flood Warnings in Texas, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.